Alert archive / Arkansas / Flash Flood Warnings in 2001

Flash Flood Warning 29, NWS Shreveport, LA

September 8, 2001Howard County, Arkansas

NWS Shreveport, LA issued this flash flood warning at Sep 8, 2001, 10:35 PM CDT for Howard County, Arkansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Sep 8, 2001, 10:35 PM CDT (03:35 UTC)
Expired
Sep 9, 2001, 2:30 AM CDT
In force
4 hr
Issued by
NWS Shreveport, LA
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Howard County, AR

The radar

The Western Arkansas radar (KSRX), 100 km from the middle of the area, began a volume at 03:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 3.6 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2001-09-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1778 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2001-09-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1778 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
1191 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 090340
FFWSHV
ARC061-090730-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1035 PM CDT SAT SEP 8 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HOWARD COUNTY IN SOUTHWEST ARKANSAS

* UNTIL 230 AM CDT

* AT 1035 PM CDT...THE SHREVEPORT WEATHER SERVICE DOPPLER RADAR
  INDICATED VERY HEAVY RAIN OVER NORTHWESTERN HOWARD COUNTY...OR
  ABOUT 15 MILES NORTHWEST OF DIERKS...MOVING NORTHEAST AT 20 MPH.

* THE THUNDERSTORM WITH EXCESSIVE RAINFALL WILL REMAIN OVER...
  RURAL NORTHERN HOWARD COUNTY

IN ADDITION HEAVY RAIN WAS FALLING OVER SOUTHERN POLK COUNTY AND
WAS RUNNING DOWN STREAM INTO NORTHERN HOWARD COUNTY. THIS WILL LIKELY
FLOOD THE CAMP GROUND IN COSSATOT STATE PARK.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD
WARNING FOR...
  HOWARD COUNTY IN SOUTHWEST ARKANSAS
UNTIL 230 AM CDT.

LAT...LON 3431 9430 3418 9415 3524 9253 3563 9299

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Sep 8, 9:50 PM CDT, 45 minutes earlier.

Area forecast discussion, Sep 8, 9:50 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
950 PM CDT SAT SEP 8 2001

FRONTAL BOUNDARY...EXTENDS FROM NORTH CENTRAL TX...NEAR ABI
NORTHEAST TO NEAR MLC TO NEAR FSM...SEVERAL OUTFLOW BOUNDARIES
WERE NOTED OVER SOUTHEAST OK AND SOUTHWEST AR. SHOWERS AND STORMS
WERE BEGINNING TO INCREASE IN COVERAGE AND SINK A LITTLE FARTHER
SOUTH OVER SOUTHEAST OK AND WESTERN AR...AS LIFT BEGINS TO INCREASE
AHEAD OF SHORT WAVE MOVING OUT INTO THE PLAINS. ADDED CHANCE OF
SEVERE A LITTLE FARTHER SOUTH...TO THE TXK AREA AND ADDED CHANCE OF
HEAVY RAIN TO THE NORTH...AS CELLS WILL BE TRAINING...AS THEY HAVE
OVER SOUTHEAST OK THIS EVENING. OTHERWISE ONLY MADE MINOR ADJUSTMENTS
TO CURRENT FORECAST. UPDATE ALREADY OUT.

IV

.SHV...NONE.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 9, 2:35 AM CDTSevere Thunderstorm WarningSHVLittle River, Miller40 min

Nearby

Flash Flood Warnings in Arkansas, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.